Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Chicago, IL

May 29, 2006LaSalle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 29, 2006, 2:47 PM CDT for LaSalle County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2006, 2:47 PM CDT (19:47 UTC)
Expired
May 29, 2006, 3:30 PM CDT
In force
43 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County LaSalle County, IL

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:20 PM CDT, 27 minutes earlier.

Area forecast discussion, May 29, 2:20 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
220 PM CDT MON MAY 29 2006

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
220 PM CDT

SOLAR POWER WITH A CONVECTIVE TEMP OF 86 HAS BEEN THE TRIGGER SO FAR
WITH THE LATEST SCATTERED SHOWER AND TSTM OUTBREAK. THE MOISTURE
POOL IS FAIRLY SHALLOW NOW BUT MODELS PROMISE TO INCREASE THE LAYER
BY TUESDAY. SO CAN EXPECT MORE EXTENSIVE CLOUD COVER BUT CAN ALSO
EXPECT A LOWER TRIGGER TEMP OF 78. CAPES ARE LOOKING MORE
THREATENING NOW THAN MODELED FOR TUESDAY OR WEDNESDAY. SAME GOES FOR
LI VALUES. HOWEVER MODELS ALSO DRIVING SEVERAL SHORT WAVES THIS WAY
TUESDAY AND WEDNESDAY...SUPPLYING THE NECESSARY TRIGGERS FOR LIFT.

THESE WAVES ARE JUST OUT AHEAD OF COLD FRONT SLIDING ACROSS THE
PLAINS NOW AND DROPPING DOWN THRU THE UPPER AND MID MS VLY ON
TUESDAY AND NEARLY STALLING ACROSS THE LAKES AND MID MS VLY
WEDNESDAY. DONT HAVE REAL GOOD SHEAR WITH ANY STORM OUTBREAK NEXT
TWO DAYS. FREEZING LVL IS UP TO 14K SO VILS SHOULD NOT BE UNLIKE NOW
WHERE WE ARE GETTING PROSPECTS FOR AROUND AN INCH HAIL FROM THE
ALGORITHM. BUT DOESNT APPEAR TO BE ANY MID LVL DRYING ON FCST
SOUNDINGS FOR DOWNDRAFTS TOMORROW. WILL START OFF WITH SCATTERED
TSTMS THIS EVENING THEN CHC OVERNIGHT...TO SCT TSTMS AGAIN TUESDAY.

WILL CONTINUE CHC TSTMS IN FCST INTO WEDNESDAY NIGHT WHEN FROPA SHUD
CUT OFF SFC SUPPORT. BUT UPR TROF NOT THRU UNTIL THURSDAY...SO RAIN
CHANCES MAY NOT ALTOGETHER DISAPPEAR. BUT WILL HAVE DRY AND MILD
CONDS FOR NOW INTO THE REST OF THE WEEK AND THRU THE WEEKEND WITH
HIGH PRESSURE BLDG OVER THE MIDWEST.

RLB

&&

.AVIATION...
100 PM CDT

FOR 18Z TAFS...CUMULUS CONGESTUS WITH BASES AROUND 4500-5000 KFT ARE
OVERSPREADING THE TERMINALS THIS AFTN. VERY ISOLD TSRA POPPING UP IN
RATHER UNSTABLE AIRMASS WITH VERY WEAK SHORTWAVE INDICATED IN MODELS
AND WATER VAPOR IMAGERY OVR CENT IL MOVING NE. WITH NO SIGNIFICANT
UPR LEVEL FORCING MECHANISM OR SFC BOUNDARIES...COVERAGE OF THUNDER
SHOULD BE RATHER LIMITED. THUNDER AND CU SHOULD DISSIPATE AROUND 02Z
WITH LOSS OF DIURAL HEATING. CONVECTION BUILDING OVR THE KC METRO
AREA WILL CONTINUE TO SEND CIRRUS ACROSS MO/IA AND INTO IL THROUGH
THE NIGHT AND INTO TOMORROW. HIGH BASES CU FIELD SHOULD BEGIN TO
THICKEN AGAIN AFT 14Z TUES...THOUGH IT APPEARS BETTER LIFT
ASSOCIATED WITH APPROACHING FRONTAL BOUNDARY WILL HOLD OFF UNTIL AFT
18Z...SO NO MENTION OF PRECIP AT THIS POINT BEYOND THIS AFTN.

RRH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, May 29, 4:30 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT MON MAY 29 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-300930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT MON MAY 29 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-300930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT MON MAY 29 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH
WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, May 29, 2:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
221 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             POSEN                   41.63N 87.69W
05/29/2006  E1.75 INCH       COOK               IL   LAW ENFORCEMENT

            BROKE FRONT WINDSHIELD ON SQUAD CAR.

&&

RBRUMER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:07 PM CDTSevere Thunderstorm WarningLOTCook38 min
May 29, 2:37 PM CDTSevere Thunderstorm WarningLOTCook38 min
May 29, 3:06 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry54 min
May 29, 3:20 PM CDTSevere Thunderstorm WarningLOTKankakee27 min
May 29, 3:29 PM CDTSevere Thunderstorm WarningLOTCook, Will46 min
May 29, 3:39 PM CDTSevere Thunderstorm WarningLOTLee, Ogle37 min
May 29, 3:46 PM CDTSevere Thunderstorm WarningLOTLivingston29 min
May 29, 3:49 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane, Kendall41 min
May 29, 4:11 PM CDTSpecial Marine WarningLOT94 min
May 29, 4:26 PM CDTSevere Thunderstorm WarningLOTKankakee64 min
May 29, 4:43 PM CDTSevere Thunderstorm WarningLOTCook, Lake47 min
May 29, 5:03 PM CDTSevere Thunderstorm WarningLOTIroquois42 min
May 29, 5:16 PM CDTSevere Thunderstorm WarningLOTCook, Will59 min
May 29, 5:24 PM CDTSpecial Marine WarningLOT96 min
May 29, 5:49 PM CDTSevere Thunderstorm WarningLOTLivingston56 min
May 29, 5:56 PM CDTSpecial Marine WarningLOT94 min
May 29, 6:40 PM CDTFlash Flood WarningLOTKankakee3 hr
May 29, 3:53 PM CDTSevere Thunderstorm WarningLOTLake42 min
May 29, 4:34 PM CDTSevere Thunderstorm WarningLOTBenton39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.